Introduction post...Hello from Greeece!!!

Hello to everyone....I am writing this post on behalf of my father who was diagnosed three and a half years ago....He faces advanced metastatic prostate cancer and here is his story....his original psa was 205 and he was immediately prescribed with bicalutamide 50 mg pills,zometa infusions every 28 days along with leuprolrelin injections every 84 days.....his psa rapidly decreased and for almost a year we were ok...he became after that hormone resistant and his psa was increasing....we then decided to stop the pills and we switched from zometa to xgeva injections.....his holidays from the ad gave him a low psa of ten...during that time he started taking also avodart and metformin pills...my father never had zero for psa.....so for a year we were ok.....after that his psa started increasing and we started zytiga which increased his psa levels to 260 and this was for a year....we stopped zytiga and his psa decreased to 70 but after three months again to 180... sowe had a ct scan which showed stable mets but for the first time two lymph nodes involved....I am scared since yesterday but i read today many stories of people here in this site that also have mets in lymphs and mets and are doing pretty well for many years.....my father is in excellent physical condition and all this time he never complained about something....I am not ready to lose him (he is 69 years old) as i presume all of you that have your beloved ones in this situation....these stories give me so much courage to keep on fighting for my father and make sure he gets the best treatment he can have......so any info or advice would be much aprreciated ......I met Chuck Maack almost three years ago and he helped me so much with his precious knowledge.....my name is NIck and i would really appreciate any feedback from anyone in this site....God bless you all....I wish you everyday win against this monster....

4 Replies

oldestnewest
  • Hi Lyrikos

    I am very glad that you found this group, welcome.

    In reading your story about your father what strikes me is that after he started his initial hormone therapy regime he stopped taking both biculamide as well as Lupron. At some point biculamide dies seem to reverse it's effectiveness and begin to feed the cancer. This is probably what was going on with your father. Normally, only the bicalutamide is stopped wow the Lupron is continued.

    From your description, it sounds as if he no longer is taking Lupron. Although he is taking Zytiga it's a good practice to continue with the Lupron or Zoladex.

    There are a number of drugs that have been approved in the United States as well as in the UK which might also be available in Greece that could provide benefit to your father. They include enzaludamide (Xtandi); the two different chemotherpy drugs (docetaxel and Jevtana aka cabazitaxel; and radium 233 which can help treat the bobe mets.

    Your father is very lucky to have a son like you who is concerned about his care.

    Joel

  • Hello Joel and thank you for the reply....Maybe I didnt express myself well but my father never stopped lupron ...he only stopped bicalutamide pills ....he was always on lupron....he was on and off bicalutamide and zytiga ...as far as what you say about bicalutamide feeding the cancer yes i completely aggree with you...so niw its either xtandi i guess or chemo taxotere...i am afraid of chemo since i see my father in perfect condition but everybody seems to be in favour of that because it will help a lot at this point and probably it will be better for xtandi to work later....olaparib is also an option as i read and xofigo but i thought this is only for people who experience bone mets pain....thank you for your kind words joel......you are an inspiration for my father who knows your history....I hope you will always overcome as you already have all obstacles

  • Lyrikos,

    Yes, Xofigo is used to control pain from bone mets, but it also extends life as per the clinical trials. I am not suggesting that he uses it now, but you should be aware of its existence.

    A lot of men are afraid of chemotherapy, it certainly has a bad rap. However, many men DO NOT have a terrible experience. I am not saying that it is an easy walk in the park, but many men report that overall they feel an improvement despite the possible side effects.

    Remember, each of us experiences each drug differently and there is no way to know what your experience , or I should say your dad's experience will be like. Don't just remove it from consideration.

    FROM THE ADVANCED PROSTATE CANCER BLOG

    advancedprostatecancer.net

    Fasting Might zLimit Chemotherapy Side Effects

    advancedprostatecancer.net/...

    Chemotherapy- Its Administration and Side Effects

    advancedprostatecancer.net/...

    Impact of Chemotherapy Side Effects

    advancedprostatecancer.net/...

    Combination Chemotherapy May Be More Effective Than Sequential Treatments

    advancedprostatecancer.net/...

    Should men Over 80 Years Consider Chemotherapy?

    advancedprostatecancer.net/...

    Joel

  • I I would like to thank you Joel for one more time for your valuable information....Tomorrow we will have a meeting with our oncologist so that we will decide what the next step will be.....as i said olaparib may be also an option for us but tomorrow we will know more...God bless you joel...

You may also like...